Endometriosis UK
36,733 members32,475 posts

Mirena coil messing with my moods and skin

For about two months I've been having severe mood swings and terrible skin (adult acne). This has never happened before, and I can only assume it's coil related. I had it fitted early July last year and at first it was perfect, little to no pain and no bleeding (occasional spotting). Now my skin has never been so bad and I'm on antibiotics to try and clear it. My mood swings are so bad that I can't cope from day to day, it's like I'm a completely different person. Does anyone have any suggestions? 😔

10 Replies
oldestnewest

Its seems like all hormone treatments give me acne 🤦🏼‍♀️ Try tcp for acne 🤔

1 like
Reply

Thank you, I will give it a go 🙂

Reply

I've just had a mirena coil fitted so would be interested in any advice also. I already suffer from hormonal acne so I'm scared it's going to make it worse.

The only advice I can give in regards to acne is there are many different topical lotions your doctor can prescribe. You're trying antibiotics so hopefully they'll work. Diets a big one for me, dairy triggers my acne and so does refined sugar/ alcohol. Drinking lots of water is good and finding a skincare routine that suits you (something I still struggle with). The best thing I've found is a light therapy light that uses different coloured lights (no UV rays) that destroys the bacteria that causes acne and reduces scarring, blackheads and pore size. Neutrogena do light masks and Project E Beauty do handheld ones and full body lights. Do some research and think about whether it would be right for you. It doesn't stop me getting spots but when I do get a break out it massively reduces healing time and scarring.

1 like
Reply

Hey :) its funny you say that, I do actually use the neutrogena mask which I find helps. Also the neutrogena face wash, the spot clearing one is really good. It's not just my skin that's the problem either, my mood is so up and down that I don't know what is going on! It can be scary at times because I just burst into tears over practically nothing... thank you for the advice :)

Reply

It sounds like you're doing everything you can for your skin, hopefully it will get better in time. I've just accepted this is the best it's going to be for me now 😕

Have you spoken to your GP? Maybe you need to try a coil with a lower doseage.

I'm moody already so god help everyone if it makes me worse 🙈

Xx

Reply

Thank you so much for your reply!! It's awful isn't it. The thing is, if it doesn't work out for me now then I don't think I could go through it again, I had a really rough time having it inserted! I just hate the mood swings and my skin so much at the moment, feel like I am going mad! 😭xx

Reply

That's true, I didn't think about the pain of putting a new one in 😳 I wasn't awake when mine was put in.

I don't know if it helps (as everyone is different) but I spoke to a friend the other day about her coil and she said she had terrible mood swings and acne (she has annoyingly amazing skin) for the first 3 months and then everything started to settle and now her acne has completely cleared up and no mood swings.

....maybe there's a light at the end of the tunnel after all?!

My skins awful atm it's so depressing! I feel your pain ☹️

Xx

Reply

I had the mirena coil fitted in June, a couple of months ago I started having horrendous mood swings and got angry about anything and everything. I had it removed and they said a lot of women experience mood swings with it so you’re definitely not the only one! I’ve had it out and a month on I’m already noticing being back to normal. I was also on the pill at the same time as having the mirena though so that may have affected it.

Reply

I feel like I'm overthinking a lot and have very low self esteem, the lowest it has ever been really. I've got an appointment with my doctor on Monday so hopefully she can help. I just experience a lot of stress in a short space of time and think about unnecessary things, then 10 minutes later I can be back to normal again. How did you cope when you were experiencing this? It is such a relief to know I'm not alone!

Reply

I didn’t cope very well as I’ve never been an emotional person! Unfortunately I took a lot of it out on my boyfriend who luckily was very understanding and supported me even though I didn’t understand myself! I feel so much better now that I’ve had it removed but every woman is different so need to decide what’s going to be best for you x

Reply

You may also like...